Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 14, 2014, 4:21 PM MDT for Bear Lake County, Caribou County, Franklin County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2014, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 14, 2014, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bear Lake County, ID, Caribou County, ID, Franklin County, ID
The radar
The Pocatello radar (KSFX), 119 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3187 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:28 PM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 14, 1:28 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 128 PM MDT MON JUL 14 2014 .DISCUSSION...AN UPPER LOW PASSING THRU THE PAC NW THIS AFTN IS PROVIDING THE INSTABILITY FOR SHOWERS AND TSTMS THIS AFTN AND EVE. THE BEST CHANCES WILL BE OVER THE UPPER SNAKE HIGHLANDS. SOME OF THESE TSTMS WILL PRODUCE HAIL AND STRONG GUSTY WINDS. THE MONSOON MOISTURE PUSHES TO THE EAST BY TUE MORN...BUT THE UPPER LOW WILL STILL PROVIDE ENOUGH INSTABILITY TO SET OFF A FEW TSTMS NEAR THE DIVIDE TUE AFTN AND EVE. MINOR UPPER RIDGING WILL KEEP THE AREA DRY ON WED...BUT A MINOR TROF IN THE NW FLOW ON THU WILL PROVIDE THE NECESSARY FORCING FOR A FEW AFTN/EVE TSTMS OVER THE UPPER SNAKE HIGHLANDS AND UPPER SNAKE RIVER PLAIN. BY SATURDAY...A PATCH OF MONSOON MOISTURE MAKES ITS WAY UP TO THE UT/ID BORDER. THIS IS EXPECTED TO FUEL ISOLD TSTMS SAT AFTN AND EVE OVER THE SOUTHERN HIGHLANDS. FOR SUN THRU MON...ONLY EXPECTING ISOLD AFTN/EVE TSTMS OVER THE SE CORNER OF ID. HEDGES && .AVIATION... .AVIATION...HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THIS AFTERNOON AND EARLY EVENING AS UPPER LEVEL WAVE WORKS THROUGH THE REGION. GUSTY OUTFLOW WINDS WILL BE MAIN THREAT FROM THE STORMS AT THE SITES. VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY. GK && .FIRE WEATHER...AN UPPER LEVEL SYSTEM IS MOVING THROUGH EASTERN IDAHO TODAY AND EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE DISTRICT. RED FLAG WARNINGS ARE IN EFFECT FOR ZONES 410...422 AND 427 UNDER SCATTERED COVERAGE AND CRITICAL FUELS. WINDS GUSTS OVER 50 MPH ARE POSSIBLE FROM THUNDERSTORM OUTFLOW AND WILL BE THE MAIN THREAT FROM THE STORMS ALONG WITH EXTENSIVE CLOUD TO GROUND LIGHTNING. EXPECT LESS COVERAGE OF THUNDERSTORMS TUESDAY AFTERNOON WITH MOST IN ZONES 410...411 AND 413. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ410. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ427. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422. &&
In the hours before
Local storm report, Jul 14, 3:43 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
343 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL GRACE 42.58N 111.73W
07/14/2014 E0.25 INCH CARIBOU ID PUBLIC
PEA SIZE HAIL
&&
DPHELPSSpecial weather statement, Jul 14, 3:45 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 345 PM MDT MON JUL 14 2014 IDZ023-025-142230- BEAR LAKE ID-CARIBOU ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-FRANKLIN ID- 345 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 430 PM MDT AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HATCH..MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... HENRY AND CONDA... WAYAN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4301 11105 4217 11153 4282 11230 4303 11198 TIME...MOT...LOC 2144Z 276DEG 19KT 4289 11169 GK --_@_WWA_SIGWXADV.WWAPROD--!
Local storm report, Jul 14, 4:02 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
402 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 6 SSE GRACE 42.50N 111.68W
07/14/2014 E0.50 INCH CARIBOU ID TRAINED SPOTTER
MARBLE SIZE HAIL
&&
DPHELPSSpecial weather statement, Jul 14, 4:07 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 407 PM MDT MON JUL 14 2014 IDZ023-025-142300- BEAR LAKE ID-CARIBOU ID-FRANKLIN ID- 407 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 500 PM MDT AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF NOUNAN..MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... NOUNAN... BERN... BENNINGTON... MONTPELIER... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4210 11104 4245 11174 4267 11158 4274 11103 TIME...MOT...LOC 2208Z 285DEG 17KT 4252 11148 GK
Special weather statement, Jul 14, 4:15 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 415 PM MDT MON JUL 14 2014 IDZ017-142300- MINIDOKA ID- 415 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 500 PM MDT AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF RUPERT..MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... MINIDOKA... LAT...LON 4283 11348 4267 11349 4271 11376 4284 11375 TIME...MOT...LOC 2215Z 289DEG 22KT 4277 11361 TW
Local storm report, Jul 14, 4:18 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
418 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 6 SSE GRACE 42.50N 111.68W
07/14/2014 CARIBOU ID TRAINED SPOTTER
4 TO 6 INCH DIAMETER BRANCHES BROKEN OFF TREES FROM
STRONG WINDS.
&&
DPHELPSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:37 AM MDT | Red Flag Warning | PIH | Bingham, Blaine, Boise, Bonneville, Butte, Cassia and 8 more | 18 hr |
| Jul 14, 1:54 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Custer | 51 min |
| Jul 14, 2:32 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Jul 14, 2:36 PM MDT | Special Weather Statement | PIH | Bonneville | 39 min |
| Jul 14, 2:39 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 51 min |
| Jul 14, 2:40 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 50 min |
| Jul 14, 3:08 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 37 min |
| Jul 14, 3:25 PM MDT | Special Weather Statement | PIH | Cassia | 35 min |
| Jul 14, 3:29 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Jefferson | 46 min |
| Jul 14, 3:35 PM MDT | Special Weather Statement | PIH | Bonneville | 40 min |
| Jul 14, 3:37 PM MDT | Areal Flood Advisory | PIH | Butte, Clark, Custer | 3 hr |
| Jul 14, 3:45 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Jul 14, 4:04 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Jefferson | 20 min |
| Jul 14, 4:07 PM MDT | Special Weather Statement | PIH | Bear Lake | 53 min |
| Jul 14, 4:15 PM MDT | Special Weather Statement | PIH | Minidoka | 45 min |
| Jul 14, 4:22 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Jul 14, 4:31 PM MDT | Special Weather Statement | PIH | Butte | 44 min |
| Jul 14, 4:44 PM MDT | Flash Flood Warning | PIH | Butte, Clark, Custer | 3 hr |
| Jul 14, 4:57 PM MDT | Special Weather Statement | PIH | Power | 48 min |
| Jul 14, 4:58 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake | 32 min |
| Jul 14, 5:16 PM MDT | Special Weather Statement | PIH | Clark | 44 min |
| Jul 14, 5:21 PM MDT | Special Weather Statement | PIH | Caribou | 39 min |
| Jul 14, 5:22 PM MDT | Special Weather Statement | PIH | Bannock, Power | 38 min |
| Jul 14, 5:29 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 46 min |
| Jul 14, 5:34 PM MDT | Special Weather Statement | PIH | Madison | 41 min |
| Jul 14, 5:45 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Minidoka | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.